It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-02-2005, 03:15 AM   #1
Junior Member
(female)
 
Join Date: Jun 2005
Posts: 12
Madmummy HB User
Thumbs down Effexor withdrawal - horrible!

uggghhhhhhhhh well the psych cut down my dose from 225mg to 75mg. over the course of 4-6 weeks as recommended? noooo - as if! in his wisdom he cut it down over FOUR DAYS. if that wasnt bad enough i am now on 75mg every other day, yesterday was my 1st day with no meds at all. The dizzy brain shocks are hideous and got worse as the day went by. i ended up going to bed cos i started feeling sick and the dizziness was so bad, sleep seemed the best option.

got another four days of alternating 75mg and nothing, then 3 days with nothing at all, then i start on seroxat instead. eeerrrrrkkkkkk does tom cruise REALY think we do all this for the hell of it??

Sorry theres not actually a point to this post, i am just feeling sorry for myself!


mm xxx

 
Old 07-02-2005, 04:27 AM   #2
Member
(female)
 
Join Date: Aug 2004
Location: Grand Rapids MI
Posts: 72
Soniarose59 HB User
Re: Effexor withdrawal - horrible!

Madmummy,
You are not feeling sorry for yourself! I have heard the withdrawl from Effexor is hell. I am still on my 225 mg a day so I don't know yet. But I have read about people who have gone through it. Maybe the Pdoc can slow it down a bit. I hope you get to feeling better. Don't worry, you guys will hear from me when I have to go though it. Best wishes, Sondra

 
Sponsors Lightbulb
   
Old 07-02-2005, 09:56 AM   #3
Senior Member
(female)
 
Join Date: Jun 2005
Location: Pennsylvania
Posts: 205
Derangea HB User
Re: Effexor withdrawal - horrible!

I went through EXTREME Effexor withdrawal a couple years back. I was on another board back then, and I just thought I would post what I had to say what I was going through and I hope it provides you some comfort and gives you some knowledge of what steps to do next.

This is my 9th day without and it still feels hopeless. In August of 2001 I was admited into a psychiatric center and I was such a wreck that they put me on 300mg of Effexor XR all at once! And I have to say, you'd think being put on that high of a dosage all at once would be the worst thing you'd experience. But I feel even worse now than I did when I was put on it. Since then I was moved down to 225mg, then to 75mg for about a year. I feel like I've had these last two years of my life stolen from me. I knew in my heart it wasn't me, but there was nothing I could do about it, because I had no clue. I put all my trust in my psychiatrist, which I will never do again. I'm 20 years old now, and I know that may sound young to most of you, but I had so much ambition after graduating highschool. Then I suffered a bad breakup that caused me to be out on Effexor. I thought once I got over the breakup I would feel like myself again. But it never happened. I'm a very creative person. I love to put my thoughts and feelings into tangible forms. Thats what I lived for. But for the past two years that part of me has been dead. I have no self with this drug. They say antidepressants cant change the person you are, but they can take things away from you. The bad, as well as the good. All this time I've been waiting to feel myself creep back. I have a new boyfriend now, he's wonderful to me (and has been unbelievably supportive through this withdrawal), I'm doing excellent at school...but I couldn't get rid of that empty feeling I had. There was simply nothing there. I was going through the motions, and every emotion I put forth to others had to be forced. My sister had a baby, and asked me to be the godmother, but I felt no joy. I got on the deans list last semester, but I felt no satisfaction. Its as if my desire is dead, in every which way. So I decided, which was better, to experience highs and lows now and then, or to live in a constant mediocrity. So I decided to go off the Effexor. Looking through my journals it just seemed like everything went back to that. I was weaned off on 37.5mg for 5 days before going off completely. The first 2 days Effexor free I could reletively get by. I could tell that it was leaving my system, but I thought thats about as worse it was going to get an only last a couple more days. On the 5th days I started getting dizzy, and hot sweats, and getting sick everytime after I ate. Again, I thought that was as bad as it was going to get, and only last a couple more days. By the 6th day, I hit rock bottom. I was at school in the computer lab studying for a test, and I was reading the same line on the computer screen over and over again for 15 minutes because I couldn't make sense of what I was reading. I became frustrated, and went into the bathroom and couldn't stop crying. Its such a long story after that point. I've already rambled enough so to keep it short, that night I had to go to the emergency room because I couldn't stop shaking or crying. I felt like I was going to die, without even knowing how or why. They put me on an IV drip and gave me Ativant. I got home, and as soon as I did I began to vomit uncontrolably. This continued on into the 7th day. I couldn't even drink water. On the 8th day I still was crying and went back to the ER. But there was nothing they could do. There was no psychiatrists on hand. So they sent me home. Its now the 9th day and I had to travel 75 miles to get help. Still couldn't find it but got close. I'm going back tomorrow to talk to someone but not about my meds. I'm terrified to go to sleep because the feeling is unbearable as soon as I wake up. I begin balling immediatly. I'm crying now just thinking about it. I\'m so afraid to face another day like this, and I dont know how much more school I can miss. I tried to go, but it seems like I cant go through an hour without crying. My eyes hurt so bad. I'm constantly depressed and my stomach hurts constantly as well. Although I can keep food down now. The thing is though, I'm still on 200 mg. of Wellbutrin SR, I've been on if for over a year, its not doing anything. I'm also on 25mg. of Lamictal, which isn\'t doing anything either. I could understand feeling this way and not having anything in your system, but I'm on two other meds and this has been the hardest thing I've had to go through. I'm just wondering if anything can help me because of this. Its gonna be ten days, I dont see improvement. I'm terrified. I cannot express the fear I feel from this. I also fear driving everyone away because of what this is doing this to me and how it makes me react. I'm so paranoid I'll be alone. Even though mentally I know I'm not, emotionally I feel abandonned. I'm so scared. I've been to the ER twice, no one can help me. And I fear that I'm not as st rong as I once was before I went on this drug. It took away my will. And now there's nothing left to combat its departure. Its eating me alive even when I'm not taking it anymore. I cant stop crying. I'm just asking for any help I can get. Anything. Anyone can email me who is currently going through this, or has had these affects. The hardest thing to do is act like everything is ok when everything feels like its wrong.

Best of Luck for ya, and email me if you need any support, I know this subject all too much and want to help, [ please read and follow the posting rules - no emails ] . All my love




[ Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board. ]

Last edited by moderator2; 07-02-2005 at 01:09 PM. Reason: please read and follow the posting rules - no emails

 
Old 07-04-2005, 01:36 AM   #4
Junior Member
(female)
 
Join Date: Jun 2005
Posts: 12
Madmummy HB User
Re: Effexor withdrawal - horrible!

hi all,

this is f***ing hellish.

brain shocks awful, headache appalling, vivid nightmare dreams scary, irritability with eveeryone and everything high. aggressive urge to beat the ***** out of anything i look at - extreme.

madmummy x

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Scare of the Effexor I just started taking helenmary9 Depression 9 10-06-2008 02:51 PM
EFFEXOR XR Withdrawal yazzer Panic Disorders 71 11-18-2006 07:21 AM
Effexor XR Side Effects when will they end.... ZoloftMan Depression 6 03-25-2006 05:56 AM
Effexor 150mg w/ Adderall XR 25 ke287202 ADD / ADHD 4 01-19-2006 05:36 PM
Effexor Withdrawal -horrible-please help june789 Depression 9 12-30-2005 03:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!